Alert archive / New Mexico / Snow Advisories in 2005

Snow Advisory 3, NWS Albuquerque, NM

December 2, 2005

NWS Albuquerque, NM issued this snow advisory at Dec 2, 2005, 9:14 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2005, 9:14 PM MST (04:14 UTC)
Expired
Dec 3, 2005, 4:02 AM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this snow advisory went out at Dec 2, 2:40 PM MST, 6 hours 34 minutes earlier.

Area forecast discussion, Dec 2, 2:40 PM MST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
240 PM MST FRI DEC 2 2005

.DISCUSSION...STRONG WESTERLY WINDS ALOFT TODAY TRANSLATING TO THE
SFC ESPECIALLY OVER THE EASTERN SLOPES OF THE CENTRAL MTNS.
GRADIENT WILL REMAIN TIGHT THROUGH TOM NIGHT AS THE MAIN TROF AXIS
MOVES EAST AND SKIRTS NORTHERN NM. WINDS WILL ONCE AGAIN BLOW OVER
THE EAST SLOPES OF THE CENTRAL MTNS AND EAST CENTRAL PLAINS SO A
WIND ADV FOR SAT WILL BE RAISED. PACIFIC FLOW SOUTH OF THE MAIN
TROF IS FAIRLY MOIST AND WARM. A COUPLE EMBEDDED S/WS WILL TRACK
OVER NORTHERN NM TONIGHT AND EARLY SAT. BEST CHANCES FOR ACCUM
SNOW WILL BE OVER THE HIGH ELEVATIONS OF THE SAN JUAN AND NORTHERN
SANGRE DE CRISTO MTNS ALONG AND NEAR THE CO BORDER. THE WESTERLIES
WILL LEAD TO FAVORED WEST FACING SLOPES GETTING THE HIGHEST
AMOUNTS. LESSER AMOUNTS WILL FALL IN THE JEMEZ AND SOUTHERN SANGRE
DE CRISTO MTNS. SAF MAY SEE A FEW RAIN AND SNOW SHOWERS WITH A
LIGHT ACCUM POSSIBLE IN THE EXTREME EASTERN FOOTHILLS DUE TO THIS
SYSTEMS WARMTH. THE SAME GOES FOR THE WESTERN MTNS WITH SNOW
ACCUMS GENERALLY BEING OVER THE HIGHER ELEVATIONS AND NORTH OF
INTERSTATE 40. PRECIP DECREASES SAT NIGHT AND MORE ON SUN AS THE
MAIN TROF AXIS SLIDES EAST LATER SUN. A SFC FRONT WILL DROP SOUTH
LATE SAT HELPING TO COOL MAX TEMPS ON SUN. FLOW WILL REMAIN
NORTHWESTERLY FOR THE BEGINNING OF THE WORK WEEK WITH A DRY
AIRMASS. THE NEXT UPPER LEVEL SYSTEM WILL PRODUCE A FEW S/WS THAT
WILL MOVE OVER NM TUE INTO WED. COLD SFC AIR WILL PUSH SOUTH OVER
THE EASTERN PLAINS WITH A DRAMATIC REDUCTION IN MAX TEMPS
ESPECIALLY ON WED. MAIN PRECIP FOCUS WITH THIS NEXT SYSTEM WILL
AGAIN BE NORTH OF NM WITH STRONG WINDS BEING PREDOMINANT. ALMOST
FEELS LIKE EARLY SPRING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  36  48  19  40 /  50  50   5   5
GALLUP..........................  35  49  15  39 /  30  30   5   0
GRANTS..........................  34  53  19  39 /  20  30   5   0
GLENWOOD........................  34  60  25  56 /   0  10   5   0
CHAMA...........................  26  34   8  33 /  80  80  10  20
LOS ALAMOS......................  33  47  19  36 /  40  40   5   5
RED RIVER.......................  25  30   9  29 /  70  80  20  10
TAOS............................  28  43  18  34 /  40  50   5  10
SANTA FE........................  35  48  22  38 /  30  40   5   5
SANTA FE AIRPORT................  35  51  23  42 /  20  30   5   5
ESPANOLA........................  30  53  20  42 /  40  40   5  10
ALBUQUERQUE HEIGHTS.............  41  60  33  47 /  10  20   5   0
ALBUQUERQUE VALLEY..............  39  62  32  50 /  10  20   5   0
ALBUQUERQUE FOOTHILLS...........  38  58  28  45 /  10  20   5   0
ALBUQUERQUE WEST MESA...........  38  61  28  52 /  10  20   5   0
SOCORRO.........................  36  66  29  52 /   5  10   0   0
SANDIA PARK/CEDAR CREST.........  36  53  24  39 /  20  30  20  10
MORIARTY/ESTANCIA...............  32  54  24  40 /  10  20   5   5
CARRIZOZO.......................  38  65  32  46 /   0   5   0   0
RUIDOSO.........................  40  58  32  47 /   0   5   0   0
RATON...........................  29  46  17  35 /  10  30  10  20
LAS VEGAS.......................  38  50  22  37 /  10  20   5   5
ROY.............................  36  54  25  40 /  10  20   5  10
CLAYTON.........................  34  48  22  35 /   0  10  10  20
SANTA ROSA......................  43  62  26  52 /   5  10   5   5
TUCUMCARI.......................  43  62  25  45 /   0   5   5  10
FORT SUMNER.....................  41  67  27  51 /   5   5   5   5
CLOVIS..........................  42  66  30  47 /   0   5   5   0
PORTALES........................  40  69  27  56 /   0   5   5   0
ROSWELL.........................  41  73  37  57 /   0   5   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM SATURDAY TO 5 PM SATURDAY FOR NMZ005-
NMZ010-NMZ011-NMZ012-NMZ013-NMZ016-NMZ017-NMZ018-NMZ020-NMZ021-
NMZ026.

WINTER STORM WARNING FROM 6 PM FRIDAY TO 11 AM SATURDAY FOR NMZ002-
NMZ004.

SNOW ADVISORY FROM 6 PM FRIDAY TO 11 AM SATURDAY FOR NMZ008.

&&

23
Hazardous weather outlook, Dec 2, 6:01 AM MST, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 AM MST FRI DEC 2 2005

NMZ001>021-026-031300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
601 AM MST FRI DEC 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAINS LATE THIS MORNING
AND AFTERNOON. BLOWING DUST AND DEBRIS AND STRONG AND SUDDEN CROSS
WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS. A WIND ADVISORY IS
IN EFFECT FOR MUCH OF THE EASTERN HALF FROM LATE THIS MORNING
THROUGH THE AFTERNOON.

LOW RELATIVE HUMIDITY COUPLED WITH THE ANTICIPATED STRONG WINDS
WILL PRODUCE A THREAT OF RAPID FIRE SPREAD ACROSS THE EAST CENTRAL
PLAINS THIS AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR
PORTIONS OF THE EAST CENTRAL PLAINS.

PACIFIC MOISTURE AND FALLING TEMPERATURES WILL ALLOW FOR SNOW TO
DEVELOP ACROSS THE WESTERN AND NORTHERN MOUNTAINS TONIGHT. SIGNIFICANT
SNOW ACCUMULATIONS CAN BE EXPECTED ACROSS THE SAN JUAN AND SANGRE
DE CRISTO MOUNTAINS WHERE A WINTER STORM WARNING IS IN EFFECT.
LESSOR AMOUNTS OF SNOW ARE POSSIBLE OVER THE CHUSKAS AND JEMEZ
MOUNTAINS. STRONG WINDS ACCOMPANYING THE SNOW WILL LOWER
VISIBILITIES PRODUCING POOR DRIVING CONDITIONS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW WILL CONTINUE TO AFFECT THE NORTHERN AND WESTERN MOUNTAINS
THROUGH SATURDAY MORNING. ADDITIONAL SNOW AMOUNTS OF 1 TO 4 INCHES
ARE POSSIBLE. EXPECT ROADWAYS TO BE SNOW PACKED AND ICY. WESTERLY
WINDS WILL CONTINUE TO BE BREEZY TO WINDY IN SOME LOCATIONS. AREAS
OF BLOWING SNOW COULD CAUSE HAZARDOUS DRIVING CONDITIONS AS
VISIBILITIES LOWER TO LESS THAN ONE HALF MILE AT TIMES.

VERY COLD TEMPERATURES ARE EXPECTED FROM TUESDAY THROUGH THURSDAY
MORNING. UNPROTECTED EXPOSURE TO THESE POTENTIAL FRIGID OVERNIGHT
LOW COULD POSE THE RISK OF FROST BITE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

49

Nearby

Snow Advisories in New Mexico, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.